Alert archive / Texas / Excessive Heat Warnings in 2021
Excessive Heat Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this excessive heat warning at Jun 20, 2021, 2:43 PM CDT for Hidalgo County, Starr County, Zapata County, Texas. It took effect at Jun 21, 2021, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 2:43 PM CDT (19:43 UTC)
- In effect from
- Jun 21, 2021, 1:00 PM CDT
- Expired
- Jun 21, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Hidalgo County, TX, Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 151 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
487 WWUS74 KBRO 201943 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 243 PM CDT Sun Jun 20 2021 TXZ252-211400- /O.UPG.KBRO.EH.A.0001.210621T1800Z-210622T0000Z/ /O.NEW.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ /O.CON.KBRO.HT.Y.0004.000000T0000Z-210621T0000Z/ Starr- Including the cities of Rio Grande City and Roma 243 PM CDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 121 expected. For the Heat Advisory, heat index values up to 113. * WHERE...Starr County. * WHEN...For the Excessive Heat Warning, from 1 PM to 7 PM CDT Monday. For the Heat Advisory, until 7 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ248-253-211400- /O.UPG.KBRO.EH.A.0001.210621T1800Z-210622T0000Z/ /O.NEW.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ Zapata-Southern Hidalgo- Including the cities of Zapata, McAllen, Edinburg, Pharr, Mission, and Weslaco 243 PM CDT Sun Jun 20 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... * WHAT...Dangerously hot conditions with heat index values up to 116 expected. * WHERE...Zapata and Southern Hidalgo Counties. * WHEN...From 1 PM to 7 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
068 WWUS74 KBRO 202329 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 629 PM CDT Sun Jun 20 2021 TXZ252-211200- /O.CAN.KBRO.HT.Y.0004.000000T0000Z-210621T0000Z/ /O.CON.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ Starr- Including the cities of Rio Grande City and Roma 629 PM CDT Sun Jun 20 2021 ...TODAY'S HEAT ADVISORY FOR STARR COUNTY HAS BEEN CANCELLED EARLY... ...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... * WHAT...Dangerously hot conditions with heat index values up to 121 expected. * WHERE...Starr County. * WHEN...From 1 PM to 7 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ248-253-211200- /O.CON.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ Zapata-Southern Hidalgo- Including the cities of Zapata, McAllen, Edinburg, Pharr, Mission, and Weslaco 629 PM CDT Sun Jun 20 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... * WHAT...Dangerously hot conditions with heat index values up to 116 expected. * WHERE...Zapata and Southern Hidalgo Counties. * WHEN...From 1 PM to 7 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
404 WWUS74 KBRO 210908 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 408 AM CDT Mon Jun 21 2021 TXZ248-252-253-211900- /O.CON.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ Zapata-Starr-Southern Hidalgo- Including the cities of Zapata, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, and Weslaco 408 AM CDT Mon Jun 21 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values between 115 to 118 degrees expected. * WHERE...Starr County, Zapata and Southern Hidalgo. * WHEN...From 1 PM to 7 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...The most intense heat may only last 2 hours between 2 and 4 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ249-353-211900- /O.NEW.KBRO.HT.Y.0005.210621T1800Z-210622T0000Z/ Jim Hogg-Northern Hidalgo- Including the cities of Hebbronville and San Manuel 408 AM CDT Mon Jun 21 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 111 expected. * WHERE...Jim Hogg and Northern Hidalgo Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
443 WWUS74 KBRO 211720 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1220 PM CDT Mon Jun 21 2021 TXZ248-252-253-220000- /O.CON.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ Zapata-Starr-Southern Hidalgo- Including the cities of Zapata, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, and Weslaco 1220 PM CDT Mon Jun 21 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 7 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 118 expected. * WHERE...Starr, Zapata and Southern Hidalgo Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ249-353-220000- /O.CON.KBRO.HT.Y.0005.210621T1800Z-210622T0000Z/ Jim Hogg-Northern Hidalgo- Including the cities of Hebbronville and San Manuel 1220 PM CDT Mon Jun 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 111 expected. * WHERE...Jim Hogg and Northern Hidalgo Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
026 WWUS74 KBRO 220013 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 713 PM CDT Mon Jun 21 2021 TXZ248-252-253-220115- /O.EXP.KBRO.EH.W.0001.000000T0000Z-210622T0000Z/ Zapata-Starr-Southern Hidalgo- Including the cities of Zapata, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, and Weslaco 713 PM CDT Mon Jun 21 2021 ...EXCESSIVE HEAT WARNING HAS EXPIRED... Surface observations suggest that temperatures have started to cool across Deep South Texas and the Rio Grande Valley. As a result, the Excessive Heat Warning has been allowed to expire. $$ TXZ249-353-220115- /O.EXP.KBRO.HT.Y.0005.000000T0000Z-210622T0000Z/ Jim Hogg-Northern Hidalgo- Including the cities of Hebbronville and San Manuel 713 PM CDT Mon Jun 21 2021 ...HEAT ADVISORY HAS EXPIRED... Surface observations suggest that temperatures have started to cool across Deep South Texas and the Rio Grande Valley. As a result, the Heat Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this excessive heat warning went out at Jun 20, 2:40 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 20, 2:40 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
240 PM CDT Sun Jun 20 2021
.SHORT TERM (Now through Monday Night): Upper level moisture
courtesy of of Tropical Depression Dolores and a 500 mb trough
will continue to provide a chance of showers and thunderstorms
across central and eastern portions of deep south Texas this
evening. The 500 mb trough that is draped across east Texas will
begin to shift eastward tonight into Monday and slightly drier air
will begin to filter in. Temperatures on Monday will be hot,
especially across western portions of the CWA with highs expected
to reach 100 to 106 degrees Mon afternoon. The warm temperatures
coupled with high dewpoints will result in heat index values
reaching 111 degrees across much of the region and heat index
values above 115 degrees across western and southern portions of
the CWA. Heat Advisories are likely for all but the coastal areas
tomorrow with an Excessive Heat Warning for portions of Hidalgo,
Starr and Zapata counties in effect tomorrow as well. Monday
night, a cold front will move into central Texas, but remain well
north of the CWA. This boundary along with ample moisture still in
place and midlevel energy will allow for a chance of showers and
thunderstorms to develop. Overnight conditions tonight and Monday
will remain sultry with lows generally in the low 80s.
&&
.LONG TERM (Tuesday through Sunday): A weak cold front will push
into Central Texas by Monday night or Tuesday morning. Supported
by a pinched off mid level energy parcel, convection will develop
over the Sierra Madre Orientals Monday night, with activity over
the Upper Valley also possible. Lingering unsettled weather will
continue on Tuesday as the front retreats north and mid level
energy to the south gets absorbed. Wednesday day will see
improvement, with sea breeze conditions likely. Mid level ridging
centered over West Texas and New Mexico will build more
confidently over Texas late in the week. A mid level trough will
dig south over the Plains late in the week, setting up a
relatively brief Rex looking block over the West on Saturday and
Sunday as mid level high heights shift to the Southeast United
States. Despite this interesting mid level dance, local weather
will reflect fairly typical summer conditions, with near to
slightly warmer than normal temperatures. Best rain chances after
Tuesday will be along the coast. Heat index values will peak at
103 to 108 degrees through the end of the week, except 105 to 110
degrees on Wednesday afternoon.
&&
.MARINE:
Now through Monday Night: A relatively tight pressure gradient
along the lower Texas coast will continue to to increase winds and
seas today and tonight. Small Craft Advisories are in effect on
Laguna Madre into this evening and on the Gulf waters through
tonight with SCA/SCEC conditions expected into Monday. Monday
night, the pressure gradient begins to weaken, though SCEC
conditions will still be possible, especially on the Gulf waters.
Isolated to scattered showers and thunderstorms will also be
possible through the period.
Tuesday through Friday Night: Light to moderate southeast winds
and moderate seas will prevail through the long term. Isolated to
scattered showers and thunderstorms will be possible from time to
time. Low pressure troughing will exist initially, extending north
along the North Mexican coast. As the week evolves, however, high
pressure will become dominant, solidifying the southeast flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 81 92 81 90 / 20 20 20 60
BROWNSVILLE 82 93 82 93 / 20 20 10 60
HARLINGEN 81 95 81 93 / 20 10 20 60
MCALLEN 81 98 81 93 / 20 10 20 60
RIO GRANDE CITY 80 103 80 96 / 10 10 20 60
SOUTH PADRE ISLAND 83 86 83 87 / 20 20 10 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Excessive Heat Warning from 1 PM to 7 PM CDT Monday for TXZ248-
252-253.
Heat Advisory until 7 PM CDT this evening for TXZ252.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ130-132-
135.
Small Craft Advisory until 7 AM CDT Monday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
68-McGinnis/54-BHM/67-MejiaHazardous weather outlook, Jun 20, 1:11 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 111 PM CDT Sun Jun 20 2021 TXZ248>257-351-353-211815- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 111 PM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect for Starr County from 1 pm this afternoon to 7 pm this evening. There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach today through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday An Excessive Heat Watch is in effect for Zapata County, Starr County, and the southern half of Hidalgo County from 1 PM CDT Monday until 7 PM CDT Monday. A Heat Advisory will be needed for the remainder of Deep South Texas and the Rio Grande Valley for the same time period. Additional Heat Advisories may be needed for portions of Deep South Texas and the Rio Grande Valley on Tuesday. An elevated risk of rip currents is possible at the local beaches Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-211815- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 111 PM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight Small craft advisories are in effect for the Laguna Madre into this evening and for the offshore waters of the lower Texas coast this afternoon and overnight due to strong winds and high seas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisories may be needed for the offshore waters of the lower Texas coast Monday due to strong winds and high seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:16 AM CDT | Heat Advisory | BRO | Starr | 15 hr |
| Jun 20, 1:08 PM CDT | Small Craft Advisory | BRO | 21 hr |
Nearby
Excessive Heat Warnings in Texas, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.